Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Pocatello, ID

August 1, 201325 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 1, 2013, 2:57 AM MDT for 25 counties in Idaho. It was in force for 19 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 2:57 AM MDT (08:57 UTC)
Expired
Aug 1, 2013, 10:02 PM MDT
In force
19 hr
Issued by
NWS Pocatello, ID
All 25 counties

Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:45 AM MDTHEAVY RAIN 0.111 W Rexburg, IDALL RAINFALL FELL DURING THUNDERSTORM PASSAGE,LATE EVENING YESTERDAY.
Aug 1, 8:00 AM MDTHEAVY RAIN 0.321 E Ashton, ID24-HOUR AMOUNT WITH ALL RAINFALL OCCURRING DURING THUNDERSTORM PASSAGE YESTERDAY EVENING.
Aug 1, 2:06 PM MDTTSTM WND DMGSalmon, IDTREES DOWN ON ROADWAYS AND ON PROPERTIES. POWER OUTAGES AS WELL.
Aug 1, 2:06 PM MDTTSTM WND GST 50Salmon, ID
Aug 1, 2:06 PM MDTHAIL 1.75Salmon, IDTREES DOWN OVER ROADWAYS AND ON PROPERTIES. PWER OUTAGES. 50MPH WINDS AS WELL. HAIL DURATION NAN MINUTES
Aug 1, 2:08 PM MDTHAIL 1Salmon, ID
Aug 1, 2:15 PM MDTHAIL 0.88Salmon, IDLOSS UTILITY POWER, CURRENTLY ON GENERATOR BACKUP.
Aug 1, 2:15 PM MDTHAIL 1Salmon, ID
Aug 1, 2:24 PM MDTHAIL 13 Ene Carmen, ID
Aug 1, 2:55 PM MDTTSTM WND DMGSalmon, IDPOWER LINES ARE DOWN IN 3 DIFFERENT AREAS. A LIGHTNING STRIKE STARTED A NEW FIRE. ALSO A ROOF OVER A PATIO BLEW OFF.
Aug 1, 9:34 PM MDTTSTM WND GST 471 Se Magic Valley Regio, IDTHUNDERSTORM OUTFLOW WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4217 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS85 KPIH 010857
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
257 AM MDT THU AUG 1 2013

IDZ422-475-476-012100-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/
/O.NEW.KPIH.FW.W.0010.130801T0900Z-130802T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422...475 
AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS 
  THE CENTRAL IDAHO MOUNTAINS. 

* THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 
  45 MPH. 

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ427-012100-
/O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/
/O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 
427...
...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY 
OUTFLOW WINDS FOR FIRE ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF. 

* TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO
  THE EARLY EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY.

* HUMIDITY:  10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-011000-
/O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 410 AND
425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 



$$

IDZ413-012100-
/O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/
CARIBOU RANGE/CARIBOU NF-
257 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 
413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF.

* TIMING:GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO
  THE EARLY EVENING.

* WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY.

* HUMIDITY:  10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
008 
WWUS85 KPIH 011637
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1037 AM MDT THU AUG 1 2013

IDZ410-020300-
/O.EXB.KPIH.FW.W.0010.130801T1800Z-130802T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
1037 AM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM. 

* TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE
  INTO THE EARLY EVENING. 

* WIND: WIND GUSTS OF 25 TO 35 MPH ARE LIKELY.

* HUMIDITY: 10 TO 15 PERCENT. 

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-475-476-020300-
/O.CON.KPIH.FW.W.0010.000000T0000Z-130802T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
1037 AM MDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST
IDAHO FIRE ZONES 422...475 AND 476...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS 
  THE CENTRAL IDAHO MOUNTAINS.

* THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 
  45 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-427-020300-
/O.CON.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1037 AM MDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
ZONES 413 AND 427...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN 
  SAWTOOTH NF. 

* TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE
  INTO THE EARLY EVENING. 

* WIND: WIND GUSTS OF 25 TO 35 MPH ARE LIKELY.

* HUMIDITY: 10 TO 15 PERCENT. 

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
025 
WWUS85 KPIH 012149
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
349 PM MDT THU AUG 1 2013

IDZ425-020400-
/O.EXB.KPIH.FW.W.0010.000000T0000Z-130802T0400Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
349 PM MDT THU AUG 1 2013

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM.

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH 2200 MDT THIS EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-475-476-020500-
/O.EXT.KPIH.FW.W.0010.000000T0000Z-130802T0500Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
349 PM MDT THU AUG 1 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST
IDAHO FIRE ZONES 422...475 AND 476...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF.

* TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS 
  THE CENTRAL IDAHO MOUNTAINS.

* THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE
  FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH.

* IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN 
  NEW OR ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-413-427-020400-
/O.EXT.KPIH.FW.W.0010.000000T0000Z-130802T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
349 PM MDT THU AUG 1 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 
410...413...AND 427...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN 
  SAWTOOTH NF. 

* TIMING: GUSTY WINDS WILL CONTINUE UNTIL 2200 MDT THIS EVENING.

* WIND: WIND GUSTS OF 25 TO 35 MPH ARE LIKELY.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE 
  EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL 
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
462 
WWUS85 KPIH 020402
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1002 PM MDT THU AUG 1 2013

...RED FLAG WARNINGS CANCELLED FOR THE REMAINDER OF THE EVENING
ACROSS SOUTHEAST IDAHO...

IDZ410-413-425-427-020515-
/O.CAN.KPIH.FW.W.0010.000000T0000Z-130802T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1002 PM MDT THU AUG 1 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY 
FOR SOUTHEAST IDAHO FIRE ZONES 410...413...425 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING FOR THE SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY AND
SOUTHERN HIGHLANDS AS WINDS HAVE GENERALLY FALLEN BELOW WARNING
CRITERIA IN MOST AREAS AND HUMIDITY LEVELS HAVE INCREASED. AN
OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORM ACTIVITY WEST OF BOISE
HAS PUSHED INTO THE TWIN FALLS AND JEROME AREA WITH WIND GUSTS UP
TO 35 MPH WITHIN THE PAST HOUR. THESE WINDS ARE EXPECTED TO
DIMINISH THROUGH 11 PM MDT.

$$

IDZ422-475-476-020515-
/O.CAN.KPIH.FW.W.0010.000000T0000Z-130802T0500Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
1002 PM MDT THU AUG 1 2013

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND
GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422...475 AND
476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING FOR THE CENTRAL IDAHO MOUNTAINS AS WIDESPREAD 
THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS THE REGION.

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 1, 2:52 AM MDT, 5 minutes earlier.

Area forecast discussion, Aug 1, 2:52 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
252 AM MDT THU AUG 1 2013

.SHORT TERM...TODAY THROUGH SATURDAY. ACTIVE WEATHER WILL CONTINUE
THROUGH THE DAY ACROSS EASTERN IDAHO. A DRY SLOT IS MOVING INTO
THE AREA WHICH WILL HELP SQUASH MOST OF THE ACTIVITY DURING THE
EARLY PART OF THE DAY EXCEPT FOR THE CENTRAL MOUNTAINS. THIS IS
WHERE WE SHOULD SEE SOME CONTINUED INFLUENCE FROM THE APPROACHING
WAVE SPINNING OFF THE MAIN LOW. FOR THIS AFTERNOON AND
EVENING...AS THAT WAVES MOVES NORTHEAST WE CAN EXPECT ANOTHER
INCREASE IN SHOWERS AND STORMS ACROSS THE CENTRAL MOUNTAINS TO
NEAR MONIDA PASS. LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS OVER 40
MPH ARE LIKELY WITH STRONGER STORMS. PARAMETERS ARE BETTER TODAY
UP THERE FOR HAIL AND ALSO FOR THE OVERALL POTENTIAL FOR ISOLATED
SEVERE STORMS. RIGHT NOW...THE BETTER CHANCE OF SEVERE STORMS WILL
LIKELY BE ACROSS LEMHI COUNTY AND INTO SOUTHWEST MONTANA. OTHER
STORMS WILL REDEVELOP ACROSS THE UPPER SNAKE HIGHLANDS WITH MORE
ISOLATED ACTIVITY FARTHER SOUTH INTO THE SOUTHEAST HIGHLANDS...AS
WELL ALONG THE FOOTHILLS FROM MALTA TO NEAR REXBURG. THESE STORMS
WILL LIKELY BE MAINLY WIND PRODUCERS...WITH GUSTS OVER 40 MPH
POSSIBLE AND LIGHT RAINFALL. WE ALSO EXPECT IT TO BE BREEZY
OVERALL ACROSS MOST AREAS AS WELL. SUSTAINED WINDS OF 15-25MPH ARE
FORECAST WITH HIGHER GUSTS EVEN OUTSIDE OF THUNDERSTORM AREAS.
THESE WINDS WILL BE STRONG ENOUGH FOR ROUGH CONDITIONS ON AMERICAN
FALLS RESERVOIR FROM MID AFTERNOON THROUGH SUNSET...THEREFORE WE
HAVE ISSUED A LAKE WIND ADVISORY FROM 2-9 PM. THE BIGGER ISSUE
WITH THE WINDS WILL BE RELATED TO CRITICAL FIRE CONDITIONS...AND
YOU CAN READ MORE ABOUT IT IN THE FIRE WEATHER SECTION BELOW. AS
THE SYSTEM PROGRESSES NORTHEAST INTO MONTANA TOMORROW...DRY AIR
CONTINUES TO INFILTRATE EASTERN IDAHO. ENOUGH MOISTURE REMAINS
THOUGH FOR A SLIGHT CHANCE OF STORMS ACROSS THE CENTRAL MOUNTAINS
AND UPPER SNAKE HIGHLANDS. WE CAN EXPECT LESS WIND AND A COOLER
DAY AS WELL WITH HIGHS STRUGGLING TO REACH 90 ACROSS THE SNAKE
PLAIN AND SOUTHERN VALLEYS. SATURDAY WILL STILL SEE A SMALL CHANCE
OF STORMS ACROSS THE CENTRAL MOUNTAINS TO NEAR MONIDA PASS AS
DRIER SOUTHWEST FLOW REMAINS IN PLACE. A SLIGHT WARMUP WILL HAPPEN
ON SATURDAY. KEYES

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE OVERALL
PATTERN WILL RETURN TO A MORE MOIST SOUTH/SOUTHWEST FLOW AS HIGH
PRESSURE REMAINS TO OUR SOUTHEAST AND ANOTHER TROUGH FORMS ALONG
THE WEST COAST. THIS WILL HELP DRAW MONSOON MOISTURE BACK INTO
EASTERN IDAHO BY THE MIDDLE OF NEXT WEEK. THE GFS IS DRIER THAN
THE ECMWF IN THIS REGARD...SO WE DIDN'T GO ALL OUT ON THE CHANCE
OF SHOWERS AND STORMS FOR NOW. WE ARE KEEPING MAINLY OVER HIGHER
ELEVATIONS BUT IF THIS TREND CONTINUES WE WILL NEED TO START
INCREASING STORM CHANCES FOR ALL AREAS IN THE COMING DAYS. WE WILL
ALSO SEE TEMPERATURES SLOWLY CREEPING UPWARD UNTIL WE BEGIN TO SEE
MORE CLOUDS AND CONVECTION UNDER THE MONSOON PUSH.  KEYES

&&

.AVIATION...ANOTHER DAY OF THUNDERSTORMS EXPECTED TODAY...BUT MAINLY
IN THE CENTRAL MTNS AND UPPER SNAKE RIVER PLAIN. THIS WOULD INCLUDE
KSUN AND KIDA. BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL.
HEDGES

&&

.FIRE WEATHER...THE UPPER LOW OFF THE PAC NW COAST WILL SET OFF
ANOTHER ROUND OF THUNDERSTORMS TODAY...WITH MOST OF THE ACTIVITY IN
THE CENTRAL IDAHO MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE REST OF
THE AREA IS EXPECTED TO SEE ONLY ISOLATED THUNDERSTORMS. GUSTY WINDS
ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH THE STRONGEST
OCCURRING IN THE MOUNTAINS. THE WINDS...ALONG WITH LOW AFTERNOON
HUMIDITY WILL INCREASE THE FIRE RISK IN THE SOUTHERN HIGHLANDS.
THEREFORE...WILL ADD FIRE ZONES 427 AND 413 TO THE RED FLAG WARNING
FOR THIS AFTERNOON AND EVENING. THE RED FLAG WARNING FOR
THUNDERSTORMS WILL REMAIN IN EFFECT FOR THE CENTRAL IDAHO MOUNTAINS
AS WELL. NOT EXPECTING WINDS TO REACH CRITERIA IN THE SNAKE RIVER
PLAIN TODAY...BUT IT WILL STILL BE BREEZY ENOUGH TO CAUSE SOME
PROBLEMS. AS THE UPPER FLOW TURNS MORE SOUTHWESTERLY ON FRI...THE
MOISTURE WILL BE PUSHED OUT OF THE AREA. ONLY ISOLATED THUNDERSTORMS
ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS FRIDAY AND SATURDAY...
THEN DRY FOR SUNDAY. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ413-427.

LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422-475-476.

&&
Hazardous weather outlook, Jul 31, 3:34 AM MDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT WED JUL 31 2013

IDZ017>025-031-032-010945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
334 AM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN IDAHO EVEN
INTO TONIGHT. THE BEST CHANCES WILL BE ACROSS THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS...WITH THE LEAST CHANCE AROUND BEAR LAKE.
GUSTY WINDS OVER 40 MPH AND BRIEF DOWNPOURS ARE THE MAIN THREATS.
AT THIS TIME...THE SEVERE THREAT IS VERY LOW.

DUE TO THE COVERAGE OF THUNDERSTORMS...WIDELY SCATTERED OR
HIGHER...AND GUSTY WINDS WE HAVE RED FLAG WARNINGS IN EFFECT FOR
ALL OF THE CENTRAL MOUNTAIN FIRE DISTRICTS AS WELL AS THOSE
COVERING THE SNAKE PLAIN...MAGIC VALLEY AND SOUTH-CENTRAL
HIGHLANDS. THE WARNING FOR THE CENTRAL MOUNTAINS STARTS AT NOON
AND EXTENDS THROUGH TOMORROW EVENING. FOR THE OTHER WARNING
AREAS...THAT IS EFFECTIVE FROM NOON-9PM TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND STORMS WILL CONTINUE THROUGH FRIDAY...WITH THE CHANCE
OF STORMS BECOMING MORE CONFINED TO CENTRAL MOUNTAINS AND UPPER
SNAKE HIGHLANDS AREAS THROUGH THE SAME PERIOD. OTHER AREAS MAY SEE
A FEW STORMS ESPECIALLY OVER THE MOUNTAINS. STRONG STORMS ARE
POSSIBLE BOTH DAYS WITH AN ISOLATED SEVERE STORM ACROSS THE NORTH
NOT OUT OF THE QUESTION.

A RED FLAG WARNING FOR ALL OF THE CENTRAL MOUNTAINS WILL BE IN
EFFECT THROUGH 9PM THURSDAY. IT WILL BE BREEZY ACROSS THE SOUTH.
WE MAY NEED RED FLAG WARNINGS FOR THE SOUTHERN FIRE DISTRICTS DUE
TO WINDS AND LOW HUMIDITY TOMORROW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:00 PM MDTSpecial Weather StatementPIHFremont45 min
Jul 31, 8:11 PM MDTSpecial Weather StatementPIHJefferson49 min
Jul 31, 8:58 PM MDTSevere Thunderstorm WarningPIHBingham32 min
Jul 31, 9:38 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Fremont, Jefferson, Madison, Teton52 min
Jul 31, 11:42 PM MDTRed Flag WarningPIHBingham, Blaine, Bonneville, Butte, Cassia, Clark and 9 more3 hr
Aug 1, 1:23 AM MDTLake Wind AdvisoryPIH20 hr

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.